All it takes is one simple medication error to cause dangerous side effects, painful reactions, and even death in some situations. If you suffered injuries or lost a loved one to New York medical malpractice like this, then you may find yourself dealing with medical bills and funeral costs on top of the emotional distress you have experienced. You may not have to pay for all these damages if you can identify the type of medication error that caused this. Working with a New York Medical Malpractice Lawyer can help you defend your claim.
Damages Caused by New York Medication Malpractice
Not everyone realizes how dangerous medications can be when given in the wrong dosage or to the wrong patient. Allergies, side effects, and drug interactions are just a few examples of what can go wrong with
medications when given to the wrong person with improper instructions. New York medication error consequences range from severe physical or mental injuries to death.
When a doctor prescribes a medication, that doctor is required to check for any risks that could come with that decision. This means staying up to date with patient allergies, potential interactions with other medications, and the risks of a particular medication for a particular patient. Patients with certain health conditions, for example, should not be prescribed certain medications due to the risks involved.
Improper use of medications in hospitals can also result in injuries like paralysis or respiratory arrest. Medications have different effects depending on how they are used and given to the patient. Some medications are faulty to begin with, which can lead to New York medication recalls.
What Errors Lead to New York Medication Malpractice?
Being aware of the main types of New York medication errors might be able to help you pinpoint the error that caused your injuries or loss of your loved one. One of the main contributing factors that has increased medication errors over the years is prescribing errors. This can happen when:
- Similar sounding medications are mixed up
- Poor handwriting leads to giving the wrong medication
- Lack of information about the medication or patient
- Medication samples being given without proper documentation or monitoring
Dosage errors often lead to serious consequences for patients because a dose that is too high can be fatal depending on the medication. These can happen when the wrong dose is given, handwritten dosages are misinterpreted, or with simple human errors. Dispensing errors happen at the pharmacy and include:
- Grabbing the wrong medication
- Measuring the wrong dose
- Inputting the wrong data in the computer
- Not explaining side effects or risks to a patient
New York Medical Malpractice Lawyer
No one should have to pay for the damages caused by a medical professional's negligence. If you are struggling to build a strong malpractice claim, then consider contacting Sullivan Brill in New York, New York at (212) 566-1000 to speak with a New York Medical Malpractice Attorney for a free consultation today. Our legal team of New York medical malpractice attorneys can help you collect the evidence you need to seek compensation for medical bills, pain and suffering, and lost wages.
There are no comments for this post. Be the first and Add your Comment below.
Leave a Comment